MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® SYNECOR® PREPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC. GORE® SYNECOR® PREPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number GKWR2030
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It should be noted that the gore® synecor preperitoneal biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® synecor preperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.".
 
Event or Problem Description
It was reported to gore that the patient underwent open insicional hernia repair on (b)(6)2018 whereby a gore® synecor preperitoneal biomaterial was implanted.The complaint alleges that on (b)(6) 2019, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: partially unincorporated mesh, partial mesh removal, necrosis, foreign body giant cell reaction, inflammation, infection, open draining wound.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: implant preoperative complaints: n/a.Implant procedure: (b)(6) health , (b)(6), md, 1.Exploratory laparotomy with small bowel resection x 1 with primary anastomosis 2.Repair of incarcerated incisional hernia with synecor mesh.3.Left and right fascia component separation implant date: (b)(6) 2018.Preoperative diagnosis: incisional hernia with abdominal pain.Postoperative diagnosis: 1.Ischemic mid small bowel.2.Incarcerated midline incisional hernia.Indications for procedure: this patient is a very pleasant 68-year-old female patient who presents with a symptomatic enlarging incisional hernia.She wishes to have it repaired at this time due to the fact that is causing her discomfort.The risks and the complications of the procedure were discussed with the patient and consent was obtained.Procedure in detail: the patient was brought to the operating room and adequate time-out was done to identify the patient.Abdomen the skin was opened.There was an opened supraumbilical and infraumbilical over the hernia site which is in the upper portion of the abdomen.Once the subcutaneous was dissected, the patient was found to have approximately 4-5cm incisional hernia at her previous cholecystectomy incision site.The hernia sac was excised.The patient was having incarcerated small bowel in the mid small bowel.There was approximately a 4-5 cm segment that appeared ischemic.This was resected using echelon 60 stapler.The segment was resected, and a side-to-side small bowel anastomosis done using an echelon 60 stapler.The mesentery was closed using 3-0 vicryl.Next rest of the small bowel was run.There was no evidence of any incarceration of strangulation.The colon appeared normal.Small bowel appeared normal.In order to close the fascia, the fascia would not come together primarily secondary to her body habitus.She is significantly obese.It would not come together primarily without any tension as well as the fact that i did not want to use intra-abdominal mesh.At that point we decided to do a component separation in order to release the fascia to allow the fascia to come together primarily without any tension to decrease the chance of a recurrent hernia.The left component separation was done first and subcutaneous was dissected from the rectus to the mid clavicular line.At the end of the midclavicular line, where the external oblique meets the rectus, external oblique was opened superior to the subcostal margin and inferior to the inguinal ligament.This was approximately 4 cm from left to the right toward the midline.This took approximately 20 minutes.The peripheries were left intact.The flap was absolutely completely viable.The right side was done in the same fashion that took approximately 20 minutes.The subcutaneous was dissected from the rectus, all the way to the midclavicular line, where the external oblique meets the rectus, external oblique was opened superior to the subcostal margin and inferior to the inguinal ligament.This was approximately 4 cm from right towards the midline.The peripheries were left intact.Flap was viable.Now, the fascia would come together primarily without any tension.Instrument, needle and lap counts were correct.The fascia was closed primarily using a number 1 looped pds and number 1 pds in buttress fashion.Two 19 blake drains were placed.Evicel was sprayed in each of the flaps.The subcutaneous was closed using 3-0 vicryl and the skin with 2-0 horizontal mattress sutures.Aquacel dressing was placed.X-ray was obtained.There was no evidence of any foreign body.Findings: 1.Ischemic mid small bowel secondary to incarceration of the hernia 2.Incarcerated midline incisional hernia.Addendum: there is a 20 x 20 cm synecor mesh that was used as an onlay on top of the fascia extraperitoneal.This was secured to the fascia and the subcutaneous using 0 vicryl sutures in circumferential fashion approximately 2-3 cm apart.Complications: none.Condition: stable.The records confirm gore® synecor preperitoneal biomaterial gkwr2030/#17184435, was implanted.(b)(6) 2018: (b)(6) health , (b)(6), md, discharge summary: status post incisional hernia repairing tube now out and tolerating diet.She will go home today with home health to monitor inr.Relevant medical information: (b)(6) 2018: (b)(6) health , hospitalization: (b)(6) , md, emergency department: presents to the er via ems ground with complaints of nausea/vomiting/diarrhea.Began gradually this morning.Discharged from this facility yesterday after hernia repair.Jp drains in place.Exam: jp drains in place, soft, moderate abdominal tenderness, in all quadrants.Disposition: admission.(b)(6), md: ct abdomen/pelvis w/o contrast: 1.The pancreas is somewhat fatty replaced however no inflammatory changes or peripancreatic fluid collections seen.2.Patient status post cholecystectomy.3.Postsurgical changes seen involving the stomach, recommend clinical correlation.4.Drainage catheters is seen within the subcutaneous tissues of the anterior abdomen, pelvic region, no focal fluid collections suggest abscess seen.5.There is some anasarca seen within the subcutaneous tissues of the lower anterior abdominal, upper pelvic and left flank regions.6.Degenerative changes are seen within the spine with levoscoliosis seen.Left total hip arthroplasty surgical changes noted.(b)(6), md, history and physical: intractable nausea, vomiting and incisional pain.Apparently upon discharge patient was offered to go to rehab facility and also send home health care to assist with plan of care.Seems like patient refused services because state[d] [sic] would take care of the patient.It does not seem like patient can care for herself or the daughter can also.Patient jp drain was not draining because she did not know how to empty it and squeeze it back for suctioning, nor did her daughter now [sic].Patient and i discussed discharge plan possible rehab or home health care.Patient stated she will think about it and let us know.(b)(6), md: discharge report: presents to the emergency department for evaluation of intractable nausea, vomiting and incisional pain.The patient is status post hernia repair approximately one week ago with dr.(b)(6).The patient was discharged yesterday from this facility.Patient states she has not been able to eat or drink any fluids due to her symptoms.The pain is also unbearable so that is why she decided to come to the emergency department.Upon examination patient still have two jp drains in place which was not squeeze for suction.Patient stated upon discharge she was not taught [sic] how to drain her tubes.Upon further work up patient was found to have a urinary tract infection and was admitted for antibiotic management and pain management.Her condition is stable, will continue on po antibiotics as outpatient.(b)(6) 2018: (b)(6) health , (b)(6), md, emergency department visit: presents to the er via ems ground with complaints of abd pain with vomiting.4 ays ago, ventral hernia repair by dr.(b)(6).The patient has been recently been admitted at peace (b)(6) center, was discharged earlier this week.Vomiting.Exam: abdomen distension, that is mild, in the epigastric area.Mild abdominal tenderness.Plan: discharge to home.Impression: unspecified abdominal pain; vomiting.Condition is stable.Discharge instructions: follow up with dr.(b)(6), dr.(b)(6).Discharge instructions: abdominal pain, adult, nausea and vomiting.Adult open hernia repair.(b)(6), md, ct abdomen/pelvis w/o contrast: no evidence of bowel obstruction, inflammation, obstructive uropathy, free air, or free fluid is seen.Diffuse subcutaneous stranding in the lower abdomen pelvic regions noted which could be related to cellulitis or subcutaneous edema, recommended clinical correlations with physical exam findings.No drainable subcutaneous fluid collections/abscess are seen.(b)(6) 2018: (b)(6) health , hospitalization: (b)(6) 2018: (b)(6), md, emergency department: presents to the er via ems ground with complaints of abd pain 50 y/o, fever.Onset this morning.Exam: jp drains in place, bowel sounds normal, palpitation: soft, moderate abdominal tenderness, in all quadrants.Temp 102.0 (b)(6) 2018: (b)(6), md, ct abdomen/pelvis w/o contrast: patient is again status post gastric bypass and cholecystectomy.Liver and spleen are prominent size.There is diffuse fatty infiltration of the pancreas.Extensive subcutaneous stranding suggestion edema of inflammation is present in the subcutaneous fat, increased in extent over the lateral right flank compared to the prior study.Percutaneous drains are again seen extending to the anterior abdominal wall.Caval filter is again noted.Again, there is grade 2 spondylolisthesis with bilateral spondylolysis and disc space narrowing at the lumbosacral junction.Streak artifact from a left hip replacement somewhat limits visualization of the low pelvis.A foley catheter is present in the collapsed bladder.Uterus is absent.(b)(6) 2018: (b)(6), md, history and physical: the patient underwent hernia repair on (b)(6) 2018 by dr.(b)(6).She had ischemic mid small bowel and an incarcerated midline incisional hernia, so dr.(b)(6) took her in for an exploratory laparotomy with small bowel resection with primary anastomosis and repair of the incarcerated incisional hernia as well as left and right fascia component separation.The patient had initially gone home, then came back, because no one had shown her how to use the jp drains.She now has been discharged again back home with jp drains in place about 10 days ago and now presented back again.When i asked her why she came back, she says she's been running some fevers.She's has been having increasing abdominal pain again and she's just not been feeling well and actually when i look at her she just does not look well.She has a sick appearance, just overall washed out kind of look.She tells me that her back is hurting real bad to lying on the emergency room stretcher.(b)(6) 2018: (b)(6), md history and physical: status post 2 weeks from a hernia surgery with mesh.The patient is complaining of some abdominal discomfort.Ct scan was reviewed, which showed no surgical pathology.The patient says she is in a lot of pain, although she is eating meat loaf for lunch and she is eating her regular diet.Exam: soft.Incision is clean, dry and intact.Sutures are in place.Drains are in place putting a small amount of serous fluid.No peritonitis.No rebound.No hernia recurrence, new infection and no induration.Plan: patient is having some discomfort which is expected after surgery.Ct scan shows no findings.White count is normal.She will continue regular diet.General surgery will sign off at this time.No acute surgical intervention required.(b)(6) 2018: (b)(6), md course of treatment: 68-year-old female who came to the hospital with evaluation of fever on the (b)(6) 2018.She was having a fever at home and accompanied by nausea and vomiting and abdominal pain.She is post exploratory laparoscopy with small bowel resection in primary anastomosis for ischemic bowel as well as repair of incarcerated incisional hernia with mesh placement by dr.(b)(6) on (b)(6) 2018.She was recently discharged from the hospital about two weeks ago with uti.Has two jp in which she was told she will have for three months.And was treated and sent home with po antibiotics.She has a history of a-fib.Her jp fluid was tested positive for methicillin resistant staphylococcus arias and has been seen in evaluated by the infection disease.Was on vancomycin and cefepime antibiotic.She was seen this morning at bedside , and at that time she was alert and oriented, denies having any chest pain, fever, chills she denies any headache, shortness of breath, no nausea and vomiting, no neurological changes and does not seem to be in distress , her fever has resolved and she is feeling much better no surgical intervention from surgery at this time her condition is stable and can be discharged with po antibiotic if ok with infection disease.(b)(6) 2019: (b)(6) health , (b)(6), md, emergency department visit: the patient presents with abdominal pain that is diffuse.Onset: the symptoms/episode began/occurred gradually and became persistent just prior to arrival.The symptoms do not radiate.Nausea.The patient has been recently seen by a physician: dr.(b)(6), an internist, at peace river regional medical center while admitted, with similar presenting complaints and apparently given a diagnosis of drain placement, but the patient¿s symptoms have worsened.Exam: the patient appears alert, awake, well-groomed, anxious, obese, in obvious distress, mildly distressed.Jp drain in luq [left upper quadrant] missing drain in ruq [right upper quadrant] with leakage from site.Moderate abdominal tenderness, in the right upper quadrant and left upper quadrant.Lower bilateral legs: symmetric lymphedema.Discharge impression: cutaneous abscess of abdominal wall.Miconazole nitrate ¿ apply to affected area every 12 hours.Dr.(b)(6) will review your ct scan at the office and propose any additional treatment needed to manage the new fluid collection.Continue antibiotics as prescribed.Follow up with dr.(b)(6).Discharge instructions: percutaneous abscess drain.Ct abdomen/pelvis without contrast, (b)(6), md: findings: visualized lower lung parenchyma is clear.Suture lines are seen along the stomach as before consistent with gastric bypass.Reidel¿s lobe of the liver partially extends down the right flank.The spleen is borderline enlarged.There is fatty infiltration of the pancreas.Adrenals are unremarkable.Gallbladder is absent with surgical clips in the fossa.Kidneys are normal size and configuration.There is no indication of calculi or hydronephrosis.There is fecal matter in the more proximal colon.The colon appears unremarkable.There is some gas distention of the anastomotic small bowel site where suture lines are present in the lower anterior abdomen as before.Abdominal aorta is normal in caliber.A caval filter is present below the level of the renal veins.Stranding fluid is seen within the subcutaneous fat of the right flank as before.There is now a fluid collection in the deep subcutaneous fat just anterior to the abdominal wall in the left lower quadrant and upper left pelvis with edema extending down into the anterior panniculus of the pelvis.Percutaneous drainage catheter is still seen coiling around in the deep anterior abdominal deep subcutaneous fat just left of midline, and this is just medial to the fluid collection.Previously seen 2nd percutaneous drain on the right is no longer identified and there is some minimal gas present in this location with no fluid collection.No free fluid is seen within the abdomen.There is grade 1 anterior subluxation of l5 on s1 with degenerative narrowing of the joint space and there is bilateral spondylolysis at this level.Ct pelvis: left hip replacement is present with streak artifact partially obscuring the low pelvis.Partially fluid-filled urinary bladder appears unremarkable with no distal ureteral calculi seen.Bowel demonstrates no abnormality.Appendix is unremarkable.No free fluid is seen.Subcutaneous edema is noted in the left buttock region as before, with a few small bubbles of gas now present, possibly due to injection site.Impression: patient is status post gastric bypass and cholecystectomy as before.A percutaneous drain extending to the deep subcutaneous fat of the lower left anterior abdomen is again present.There is now a fluid collection seen just lateral to this location in the deep subcutaneous fat of the left anterior abdominal wall.Previously seen 2nd percutaneous drain on the right is no longer identified.Small amount of gas is present in this location with no fluid collection.Extensive edema is again seen through the subcutaneous fat on the right flank.Ct pelvis: left hip replacement is again noted.There is subcutaneous edema again seen in the left buttock region with a few small bubbles of gas now present.(b)(6) 2019: (b)(6) health , (b)(6), md, emergency department visit: the patient presents with abdominal pain left side of the abdomen.Onset: the symptoms/episode began/occurred gradually, this morning, constant all day.Radiate to left flank.The patient has experienced a previous episode.Patient notes that she did have hernia repair with mesh (b)(6) 2018.She states she did have her sutures removed yesterday.She notes that this evening the wound opened up a little bit.She also notes new pain in the left side of her abdomen radiating to the flank that began this morning and has been relatively constant all day.She denies any vomiting however does note some nausea.Exam: patient has an incision along the right lateral midline there is a very small 2-centimeter area of dehiscence along the middle of the wound.The dehiscence is very superficial.There is no purulent drainage or bloody discharge.There is no significant abscess or surrounding swelling.No surrounding erythema.Soft, non-tender.Mild abdominal tenderness, in the left upper quadrant and left lower quadrant, mass not appreciated.No evidence for wound infection or cellulitis.Height 61 inches, weight 131.54 kg.Disposition: discharged from er, follow up with dr.(b)(6).Wet-to-dry dressing daily to wound dehiscence.Discharge impression: post-operative abdominal wall seroma.Discharge instructions: wound dehiscence, seroma.Wet to dry dressings to the wound.Continue to wear your abdominal binder at all times.Follow up with dr.(b)(6) on tuesday in the office.(b)(6), md, ct abdomen/pelvis without contrast: findings: the lung bases are clear.The liver is normal.No dilated intrahepatic biliary radicles.Previous cholecystectomy.The spleen is normal.Both adrenals are normal.The kidneys are normal with no masses, calculi or hydronephrosis.Previous gastric bypass.There is no bowel distention, acute appendicitis or diverticulitis.No constricting lesions are seen in the large bowel.The drainage catheter in the anterior abdominal wall has been removed.There is reaccumulation of fluid in anterior to the abdominal wall muscles.There is extensive streakiness within the subcutaneous tissues of the abdominal but no evidence of a ventral hernia.There is no ascites or any free intraperitoneal air.No indication of epiploic appendagitis.A greenfield umbrella filter is in place.There is no retrocrural, retroperitoneal or mesenteric adenopathy.There is a total left hip replacement.There is spondylolysis of l5 and a first-degree spondylolisthesis of l5 over s1.Intervertebral osteochondrosis at l5-s1.The urinary bladder is normal.Previous hysterectomy.There is no inguinal or pelvic adenopathy.There is no inguinal hernia.Impression: internal removal of the draining catheter within the fluid collection in the anterior abdominal wall which had been seen in the prior examination.There is reaccumulation of the fluid especially in the right hemiabdomen.There continues to be extensive streakiness within the subcutaneous tissues of the abdominal wall.No acute findings in the abdomen or pelvis.Specifically, there is no acute appendicitis or diverticulitis.Spondylolysis of l5 with a first-degree spondylolisthesis of s1.Intervertebral osteochondrosis at l5-s1.Relevant medical information: (b)(6) 2019 unknown: (b)(6), md, (b)(6) health , hospitalization: admitting diagnosis: cellulitis of abdominal wall, disruption of wound.(b)(6) 2019: (b)(6) health , (b)(6), md, emergency department visit: the patient presents with abdominal pain wound dehiscence and erythema to the abdominal wall, as well as increased drainage from the open wound.The patient has experienced a previous episode.Patient states that she had hiatal hernia repair in november.She states that this was complicated by wound dehiscence and wound infection.She states that she had been on outpatient iv antibiotics up until recently when it was discontinued as she was doing much better.She states over the last day she developed increased wound drainage and redness to the surface of the skin.She states that she was septic before and does not want to get septic again.The patient was recently seen at peace river regional medical center.(b)(6), md, history and physical: had a hernia recurrence repair at approximately a month and a half ago.The 2 drains had been pulled out.She comes into the hospital with a serous fluid from a seroma draining from the midline.A ct scan was done on the (b)(6) showed fluid collection in the right side of the abdomen, outside the abdomen, and the subcutaneous as well as in the left side, which i believe this was draining from her midline wound.It appears to be clear fluid.There is no evidence of any pus, although fluid did grow out mrsa.She is being treated appropriately with iv antibiotics by id.Her white count is normal period the patient denies any nausea, vomiting.On abdominal exam, there is a serous fluid coming out of the midline wound.There is no peritonitis.There is no rebound, no erythema, no induration, it is being contained and controlled with a colostomy apparatus.Plan: i will order a stat ct to make sure the fluid collection from the (b)(6) is less, which i would imagine that the fluid coming out of the midline, so it should be last.If not, then i will have radiology put a drain in the right side fluid collection, which appears to be a 500- 600ml fluid collection.According to the nurse, there is a lot of fluid, which i agree because i am seeing in the colostomy bag, which again if things are common, it should be coming from that fluid collection in the right subcutaneous on the cat scan from 2 days ago and today's ct should show somewhat resolution of that fluid.It is a seroma and it will hopefully stop with some time.Right now, aside from treating the mrsa, there is nothing else that needs to be done surgical besides just controlling the drainage with the colostomy bag.We will see what the cat scan shows an again if no drain needs to be placed, then the patient could be sent home from a surgical point of view with iv antibiotics by id.(b)(6) 2019: (b)(6) health , (b)(6), md, ct abdomen/pelvis w/o contrast: anterior abdominal wall fluid collection on the right measures up to 8 x 20 cm trans lee compared to 4 x 17 cm in the previous study.A smaller anterior abdominal wall fluid collection on the left measures approximately 3.5 x 11 cm and is unchanged.(b)(6) 2019: (b)(6) health , (b)(6), md, ct abdomen/pelvis w/o contrast: findings: the entirety of the patient¿s girth is not included in the field of view of the study.There is diffuse subcutaneous fatty stranding of the abdomen and pelvis.There is a loculated fluid collection of the left rectus musculature measuring 10.0 x 10.2 x 4.1cm, similar to the previous study.There is also noted a minimal intramuscular fluid collection with multiple gas densities of the right rectus musculature.There are degenerative changes of the visualized thoracolumbar spine.There is a grade 1 anterolisthesis of l5 relative to s1 with bilateral l5 spondylolysis.Status post total left hip replacement changes are seen.Impression: 1.There is diffuse subcutaneous fatty stranding of the abdomen and pelvis suggestive of anasarca.2.There is again noted a loculated fluid collection of the left rectus musculature similar to the prior study.3.There is also noted a minimal intramuscular fluid collection with multiple gas densities of theright rectus musculature.The gas densities may represent an associated infectious process.4.Status post cholecystectomy.5.Pancreatic atrophy.6.Status post gastric surgical changes are noted.6.Grade i anterolisthesis of l5 relative to s1 with bilateral l5 spondylolysis.8.Status post total hip replacement changes are seen.9.There is no evidence of free intra abdominal or intrapelvic air or fluid.(b)(6) 2019: (b)(6) health , (b)(6), md, drain peri/retro percutaneous guided [ct]: ct scan was used localize the point of entry into the abscess.This area was then prepped and draped in usual sterile fashion.Local anesthesia was administered.A yueh catheter was advanced into the collection following by a rosen wire.Then over the guide wire, an 8-french tube was positioned within the collection.Thirty ml of thin brownish dark fluid was aspirated.The patient tolerated the procedure well.There are no apparent complications.Sample sent to microbiology.Impression: success ct guided drainage of abdominal abscess.8-french catheter left in place.(b)(6) 2019: (b)(6) health , (b)(6), md, ct abdomen/pelvis w/o contrast: there is a redemonstration diffuse stranding and skin thickening along the anterior abdominal wall with two subcutaneous collections now status post two-view drainage catheter placements.The left abdominal wall collection is significantly decreased in size from prior measurement of 8.4 x 3.5 to no measurable collection.The right abdominal wall collection is grossly unchanged in size.The drainage catheter the pigtail is along the periphery of the collection.Impression: 1.There are not two abdominal collection, status post drain placement in both collections with probable resolution of the left abdominal wall collection however difficult to assess without iv contrast.The right abdominal wall collection has not significantly decreased in size and the drainage catheter is along the periphery of the collection, correlate for adequate placement.(b)(6) 2019: (b)(6) health , (b)(6), md, ct abdomen/pelvis w/o contrast: anterior abdominal wall collection is again identified.Two drainage tubes are present.In the axial plane this collection in the subcutaneous tissues measures approximately 3.6 x 16 cm.It is similar in appearance previous study.Impression: 1.No significant change in the anterior abdominal wall abscess as noted above.(b)(6) 2019: (b)(6) health , (b)(6), md, tube exchange: successful uncomplicated abscess drainage tube exchange with 14 french drainage catheter.Post-op diagnosis: anterior abdominal wall abscess.(b)(6) 2020: (b)(6) health , (b)(6), md, ct abdomen/pelvis w/o contrast: impression: 1.The current drainage catheter does not appear to be in the residual collection in the anterior abdominal wall.An additional drainage catheter placement recommended.2.New collection in the left side of the anterior abdominal wall as noted above.This finding may also require drainage.(b)(6) 2019: (b)(6) health , (b)(6), md, drain x 2: history: intra-abdominal abscesses.Abscess in the anterior left aspect of the abdomen.Post-op diagnosis: abdominal wall abscess x 2.¿fluid x 2¿ removed.An anterior abdominal wall abscess.An indwelling 12 french drainage tube is in place entering from the left side of the mid abdomen.Under ct guidance and utilizing sterile conditions a second tube was placed from the right.A yueh catheter was placed through the anterior abdominal wall into the collection.A rosen wire was then placed.The tract was dilated to 12 french.A 12 french catheter was placed over the wire without difficulty.A the [sic] pigtail and was affixed.There were no complications.The patient was returned to her room in stable condition.The catheter was placed to an accordion suction device.Impression successful uncomplicated percutaneous ct guided placement of drainage catheter into a anterior abdominal wall abscess.(b)(6) 2020: (b)(6) health , (b)(6), md, ct abdomen/pelvis w/o contrast: single catheter within the anterior abdominal wall collection in good position.No change in the appearance of the collection.(b)(6) 2020: (b)(6) health , (b)(6), md, ct abdomen/pelvis w/o contrast: impression: 1.No significant change in the appearance of the larger central abdominal wall collection.There is a drain within this collection.2.Resolution of the smaller left-sided anterior abdominal wall collection.(b)(6) 20019: (b)(6) health , (b)(6), md, drain placement for abscess: abscess is seen in the anterior abdominal wall.Left flank.Purulent material was returned.Fourteen french drainage catheter left in place.Post-op diagnosis: anterior abdominal wall abscess.Explant preoperative complaints: n/a/ explant procedure: n/a.Explant date: n/a.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.  it should be noted that the gore® synecor preperitoneal biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." the gore® synecor preperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated results code.Conclusion code remains unchanged.It should be noted that the gore® synecor® preperitoneal biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® synecor® preperitoneal biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.
 
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated investigation conclusions.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.Through gore's investigation and based on the available information there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® synecor preperitoneal biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, adhesions and related harms, bowel obstruction, contamination, defect recurrence and related harms, dysphagia, erosion or extrusions and related harms, exposure or protrusions and related harms, fever, fistula, gerd recurrence, infection, irritation or inflammation, mesh migration, mesh shrinkage, pain, parathesis, seroma or hematoma and related harms, tissue ischemia, wound dehiscence and additional intervention including surgery.The instructions for use further warn: ¿as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.Individual medical decisions, if inconsistent and/or non-conforming to the device manufacturer¿s recommendations, ifu, or recognized best practices, may result in or contribute to an adverse event.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.The status of the device is unknown as no record of explant was provided.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® SYNECOR® PREPERITONEAL BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
heidi womble
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key10584245
Report Number3003910212-2020-01094
Device Sequence Number19618947
Product Code FTL
UDI-Device Identifier00733132638734
UDI-Public00733132638734
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K163576
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/07/2020
Device Model NumberGKWR2030
Device Catalogue NumberGKWR2030
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer09/22/2020
05/07/2021
05/07/2021
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date11/05/2020
05/20/2021
03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/08/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight127 KG